Hail, Baldwin
- When
- April 6, 2:05 PM CST to 2:07 PM CST
- Where
- Baldwin County, Foley
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.417, -87.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 6, 6:05 AM CST, 8 hours earlier.
AREA FORECAST DISCUSSION...CORRECTION TO FIRE WEATHER SECTION
NATIONAL WEATHER SERVICE MOBILE AL
705 AM CDT WED APR 6 2005
.UPDATE...PACKAGE AND GRIDS UPDATED TO REFLECT NEW TOR WATCH 130
OUT UNTIL 18Z/1PM CDT.
******************* PREVIOUS ***********************************
OPSIS...FOR THE CURRENT PACKAGE...SHORT TERM WILL TAKE MOST OF
THE DISCUSSION...WITH LITTLE TIME TO DEVOTE TO THE EXTENDED.
CURRENTLY...WE HAVE AN UPPER LOW OVER THE CENTRAL/SOUTHER
PLAINS...WITH A SHALLOW TROUGH STRETCHING NORTH OVER THE CANADIAN
PLAINS. THIS TROUGH SEEMS TO BE SUPERIMPOSED UPON...OR SLIDING DOWN
THE LEE SIDE...OF AN UPPER RIDGE OVER THE WESTERN CONUS. SUBTROPICAL
RIDGE IN PLACE OVER LATIN AMERICA AND THE SOUTHERN CARIBBEAN. STRONG
LOW LEVEL FLOW OVER THE SOUTHERN PLAINS HAS STARTED TO SHIFT
EASTWARD...TO JUST WEST OF THE MISSISSIPPI RIVER. SURFACE LOW WAS
ANALYZED OVER OK AT 1AM...WITH A LINE OF CONVECTION APPROACHING THE
MISSISSIPPI RIVER AT THIS TIME.
&&
.SHORT TERM...TODAY AND TONIGHT...STRATUS CLOUDS SPREADING EAST
ACROSS THE FORECAST AREA AS STRONG LOW LEVEL JET ADVECTS WARM MOIST
AIR MASS AHEAD OF STRONG SOUTHERN PLAINS STORM SYSTEM. KMOB RADAR
DETECTING LIGHT SHOWERS DEVELOPING IN H85 THETA-E RIDGE ACROSS THE
WESTERN PORTIONS OF THE FORECAST AREA...WHILE ADVANCING LINE OF
THUNDERSTORMS SET TO MOVE INTO WESTERN MISSISSIPPI AND SOUTHERN
LOUISIANA. SEVERE WEATHER IS POSSIBLE WITH THIS LINE OF CONVECTION...
AND WATCHES WILL LIKELY FOLLOW THROUGHOUT THE DAY.
MODELS CONTINUE TO RESOLVE A FAIRLY SLOW MOVEMENT TO THE SYSTEM WITH
SURFACE LOW TRACKING ACROSS NORTHERN ARKANSAS AND TENNESSEE AT
AROUND 15 MPH. LOW AND MID LAYER MOISTURE FLUX CONVERGENCE BRINGING
PRECIPITABLE WATER VALUES HIGHER THAN PREVIOUSLY FORECAST TO NEAR
1.9 INCHES ACROSS THE AREA BY NOON. IN ADDITION...HPC HAS OUTLOOKED
THE AREA WITH A SLIGHT RISK OF EXCESSIVE RAINFALL. ADDITIONAL
RAINFALL AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE...SO ISSUED A FLASH
FLOOD WATCH AS GROUNDS ARE ALREADY SATURATED FROM PREVIOUS RAINS
WHICH WILL RESULT IN QUICK RUNOFF. TEMPERATURE GUIDANCE SIMILAR SO
VERY LITTLE CHANGES NEEDED. /22
&&
.LONG TERM...FOR THE THURSDAY INTO WEDNESDAY TIME FRAME...THE
WAFFLING CONTINUES...WITH MODELS ADVERTISING AN UPPER SYSTEM MOVING
FROM THE WEST COAST TO THE DESERT SOUTHWEST/NORTHERN MX BEFORE
SWINGING SLOWLY EASTWARD. THE MEDIUM RANGE MODELS ARE INCONSISTENT
WITH THE TRACK/SPEED OF THIS SYSTEM...SO AFTER FRIDAY...TOOK AN
ENSEMBLE ADJUSTED MEX APPROACH TO THE FORECAST.
&&
.MARINE...SMALL CRAFT ADVISORY FLAGS FLYING AS MODERATE TO STRONG
ONSHORE FLOW WILL PERSIST THROUGH TONIGHT AHEAD OF AN APPROACHING
SURFACE TROUGH FROM THE WEST. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL OCCUR AHEAD OF THE TROUGH TODAY INTO THURSDAY
MORNING...WITH A FEW POSSIBLY STRONG. A COLD FRONT BEHIND THE
SURFACE TROUGH WILL MOVE THROUGH THE COASTAL WATERS THURSDAY
NIGHT..FOLLOWED BY DRIER WEATHER AND A LIGHT TO MODERATE OFFSHORE
FLOW INTO THE WEEKEND. /22
&&
.FIRE WEATHER...MOISTURE SHOULD NOT BE A PROBLEM OVER THE NEXT 24
HRS OR SO AS SYSTEM PASSES OVER THE AREA TODAY INTO THURSDAY.
DISPERSION COULD BE A PROBLEM WITH THE RELATIVELY HIGH LOW LEVEL
WINDS AHEAD OF THE SURFACE FRONT CROSSING THE AREA LATER TODAY INTO
TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 74 63 74 56 / 100 90 20 10
PENSACOLA 71 64 75 57 / 90 100 40 10
DESTIN 72 65 72 62 / 80 100 50 10
EVERGREEN 73 60 74 54 / 100 100 40 20
WAYNESBORO 72 60 73 52 / 100 80 30 20
CAMDEN 73 61 75 53 / 100 100 40 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY IN EFFECT TODAY GMZ630-650-670.
FLASH FLOOD WATCH IN EFFECT FROM 10 AM TODAY INTO TONIGHT
ALZ051>064.
FL...FLASH FLOOD WATCH IN EFFECT FROM 10 AM TODAY INTO TONIGHT FOR
FLZ001>006.
SMALL CRAFT ADVISORY IN EFFECT THROUGH TODAY FOR GMZ655-675.
MS...FLASH FLOOD WATCH IN EFFECT FROM 10 AM TODAY INTO TONIGHT FOR
MSZ067-075-076-078-079.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT WED APR 6 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061800- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 630 AM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... A LINE THUNDERSTORMS MOVING EAST ACROSS MISSISSIPPI AND SOUTHERN LOUISIANA WILL MOVE INTO THE NORTHWEST PORTION OF THE OUTLOOK AREA BY 10 AM CDT. THESE STORMS WILL EXTEND FROM A THOMASVILLE AL...IN NORTHERN CLARKE COUNTY...TO LUCEDALE MS...IN CENTRAL GEORGE COUNTY...AROUND 11 AM CDT. THE THUNDERSTORM ACTIVITY WILL THAN EXPAND EAST OF INTERSTATE-65 DURING THE EARLY AFTERNOON HOURS. SOUTHERLY FLOW HAS TAPPED INTO DEEP MOISTURE AHEAD OF AN APPROACHING SURFACE TROUGH. MEANWHILE...A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVER THE REGION THROUGHOUT THE DAY. AN INCREASING UNSTABLE ENVIRONMENT THIS AFTERNOON AND EVENING WILL ALLOW SOME OF THE STORMS TO DEVELOP INTO SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. ISOLATED TORNADOS WILL ALSO BE POSSIBLE. THE STORM PREDICTION CENTER HAS THE AREA OUTLOOKED FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THE STORM SYSTEM WILL MOVE SLOWLY EAST AT 15 MPH ACROSS NORTHERN ARKANSAS AND TENNESSEE THROUGH THURSDAY. THE SLOWER MOVEMENT OF THE SYSTEM WILL BRING A LONG DURATION OF PROLONGED RAINFALL TO THE REGION. RAINFALL TOTALS OF 2 TO 5 INCHES AREA POSSIBLE WITH THIS SYSTEM...SO A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA. A HIGH RISK OF RIP CURRENTS FOR THE BEACHES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE WILL CONTINUE DUE TO INCREASING SOUTHERLY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE HEAVY RAINFALL WILL LIKELY CAUSE FLOODING TO AREA RIVERS TO CONTINUE INTO THE WEEKEND. A MODERATE TO HIGH RISK OF RIP CURRENTS WILL CONTINUE INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE EVOLVING STORM SYSTEM FOR POSSIBLE ACTIVATION TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1148 AM CDT WED APR 6 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061900- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1148 AM CDT WED APR 6 2005 ...POTENTIAL FOR HEAVY RAINFALL INTO TONIGHT... ...TORNADO WATCH UNTIL 7 PM... A LOW OVER ARKANSAS WITH AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE SOUTHEASTERN STATES THROUGH THURSDAY. BY EARLY THIS EVENING...THE FRONT WILL BE IN WESTERN MISSISSIPPI...BRINGING INCREASING SHOWERS AND THUNDERSTORMS FROM SOUTHEAST MISSISSIPPI...THEN CONTINUING EAST ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL RATES OF UP TO 2 INCHES PER HOUR...ARE SHOWN FROM THE MISSISSIPPI DELTA SOUTHEAST OF NEW ORLEANS INTO PARTS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA AND OVER THE GULF. TWO INCHES OF RAIN AN HOUR WAS REPORTED IN WIGGINS MISSISSIPPI. LATEST FORECASTS FROM THE HYDRO-METEOROLOGICAL PREDICTION CENTER IN WASHINGTON DC....AND NEW OBSERVATION DATA FROM SURFACE STATIONS... RADAR...AND SATELLITE IMAGERY...ALL SHOW VERY HEAVY RAINFALL IS NOW LIKELY THROUGH THE REGION WHICH INCLUDES THE COASTAL AREAS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA. THE DATA SUGGEST POTENTIAL FOR 2 TO 4 INCHES OF RAIN TO FALL OVER A LARGE PART OF THE AREA THIS AFTERNOON AND TONIGHT. SOME AREAS MAY GET LOCALLY HIGHER RAINFALL TOTALS IN THOSE SITUATIONS WHERE STRONG STORMS GROW IN SUCH A PATTERN THAT THEY PERSISTENTLY MOVE OVER THE SAME AREAS....JUST AS IT DID LAST WEEK...WITH AN INCREASING RISK OF FLOODING IN MOBILE... BALDWIN...AND ESCAMBIA COUNTIES. THE DURATION OF THE RAINFALL EVENT COULD AGAIN BE VERY PROLONGED AND WIDESPREAD...OCCURRING OVER GROUNDS PREVIOUSLY SATURATED FROM THE HEAVY RAIN OF LAST WEEKS...AND WHERE MANY CREEKS...STREAMS AND RIVERS ARE STILL AT OR ABOVE BANK-FULL. THIS COULD RESULT IN VERY FAST RUNOFF INCREASING THE THREAT OF FLASH FLOODING ACROSS THE REGION...AND AGGRAVATE ALREADY EXISTING RIVER FLOOD PROBLEMS. IN ADDITION TO THE POTENTIAL HEAVY RAINFALL EVENT...THERE IS ALSO A TORNADO WATCH IN EFFECT ACROSS THE ENTIRE AREA TODAY UNTIL 7 PM WITH DAMAGING WINDS AND LARGE HAIL AN ADDITIONAL THREAT. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL RADIO AND TV MEDIA FOR FURTHER DETAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 110 PM CDT WED APR 6 2005 ALZ052-061900- WASHINGTON- 110 PM CDT WED APR 6 2005 ...A STRONG THUNDERSTORM MOVING INTO WASHINGTON COUNTY... AT 109 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTH OF ESCATAWPA...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... TIBBIE...SEABOARD...TOPTON...HAWTHORN...SUNFLOWER AND TOINETTE THROUGH 200 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL UP TO AROUND ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 126 PM CDT WED APR 6 2005 ALZ061-063-061900- LOWER MOBILE-UPPER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 126 PM CDT WED APR 6 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 123 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTHWEST OF TANNER WILLIAMS...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... TANNER WILLIAMS...BIG CREEK LAKE DAM...BIG CREEK LAKE...SNOW AND TANNER WILLIAMS ROADS...MOBILE AIRPORT...SEMMES AND LOTT AND COLEMAN DAIRY ROADS THROUGH 200 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The Mobile radar (KMOB), 61 km away, was scanning. The volume nearest the first event began at 20:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443173.